Alert archive / Iowa / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 115, NWS Des Moines, IA

June 9, 20115 counties in Iowa

NWS Des Moines, IA issued this severe thunderstorm warning at Jun 9, 2011, 7:10 PM CDT for 5 counties in Iowa. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 9, 2011, 7:10 PM CDT (00:10 UTC)
Expired
Jun 9, 2011, 8:00 PM CDT
In force
50 min
Issued by
NWS Des Moines, IA
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Hancock County, IA, Humboldt County, IA, Kossuth County, IA, Winnebago County, IA, Wright County, IA

The radar

The Des Moines radar (KDMX), 154 km from the middle of the area, began a volume at 00:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Minneapolis, MN (KMPX), launched 00:00Z, 0.2 hours before the alert went out and 195 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 00:00Z on 2011-06-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 00:00Z on 2011-06-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -20 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1495 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
-20 m²/s²
0-3 km storm-relative helicity
145 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

699 
WUUS53 KDMX 100010
SVRDMX
IAC081-091-109-189-197-100100-
/O.NEW.KDMX.SV.W.0115.110610T0010Z-110610T0100Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
710 PM CDT THU JUN 9 2011

THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN HANCOCK COUNTY IN NORTH CENTRAL IOWA...
  NORTHEASTERN HUMBOLDT COUNTY IN NORTH CENTRAL IOWA...
  SOUTHEASTERN KOSSUTH COUNTY IN NORTH CENTRAL IOWA...
  SOUTHWESTERN WINNEBAGO COUNTY IN NORTH CENTRAL IOWA...
  NORTHWESTERN WRIGHT COUNTY IN NORTH CENTRAL IOWA...

* UNTIL 800 PM CDT

* AT 707 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED 5 MILES EAST OF ALGONA...AND
  MOVING EAST AT 30 MPH.

* LOCATIONS IMPACTED INCLUDE...
  BRITT...TITONKA...WESLEY...CORWITH...WODEN...KANAWHA AND CRYSTAL
  LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

LARGE HAIL CAN CAUSE INJURY AND PROPERTY DAMAGE. SEEK SAFETY INDOORS
UNTIL THE STORM PASSES.

&&

LAT...LON 4331 9368 4279 9367 4286 9419 4329 9418
TIME...MOT...LOC 0011Z 257DEG 28KT 4310 9409
WIND...HAIL 60MPH <.75IN

$$

BEERENDS
3 follow-up statements
240 
WWUS53 KDMX 100034
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
734 PM CDT THU JUN 9 2011

IAC091-109-100044-
/O.CAN.KDMX.SV.W.0115.000000T0000Z-110610T0100Z/
KOSSUTH IA-HUMBOLDT IA-
734 PM CDT THU JUN 9 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN HUMBOLDT AND
SOUTHEASTERN KOSSUTH COUNTIES IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA.

LAT...LON 4331 9368 4279 9367 4283 9397 4326 9396
TIME...MOT...LOC 0034Z 265DEG 31KT 4307 9379

$$

IAC081-189-197-100100-
/O.CON.KDMX.SV.W.0115.000000T0000Z-110610T0100Z/
HANCOCK IA-WRIGHT IA-WINNEBAGO IA-
734 PM CDT THU JUN 9 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHWESTERN
WINNEBAGO...NORTHWESTERN WRIGHT AND WESTERN HANCOCK COUNTIES UNTIL
800 PM CDT...

AT 733 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF
60 MPH.  THIS STORM WAS LOCATED NEAR BRITT...OR 22 MILES EAST OF
ALGONA...MOVING EAST AT 35 MPH.

LOCATIONS IMPACTED INCLUDE...
  CRYSTAL LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE FOR LARGE HAIL AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE
OUTSIDE SHOULD MOVE TO A REINFORCED BUILDING AND AWAY FROM WINDOWS.

&&

LAT...LON 4331 9368 4279 9367 4283 9397 4326 9396
TIME...MOT...LOC 0034Z 265DEG 31KT 4307 9379
WIND...HAIL 60MPH <.75IN

$$

BEERENDS
509 
WWUS53 KDMX 100045
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
745 PM CDT THU JUN 9 2011

IAC189-197-100055-
/O.CAN.KDMX.SV.W.0115.000000T0000Z-110610T0100Z/
WRIGHT IA-WINNEBAGO IA-
745 PM CDT THU JUN 9 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN WINNEBAGO AND
NORTHWESTERN WRIGHT COUNTIES IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA.

LAT...LON 4296 9367 4291 9368 4291 9392 4308 9384
      4326 9396 4326 9394 4325 9394 4326 9368
TIME...MOT...LOC 0045Z 265DEG 31KT 4308 9366

$$

IAC081-100100-
/O.CON.KDMX.SV.W.0115.000000T0000Z-110610T0100Z/
HANCOCK IA-
745 PM CDT THU JUN 9 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WESTERN
HANCOCK COUNTY UNTIL 800 PM CDT...

AT 742 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF
60 MPH.  THIS STORM WAS LOCATED NEAR GARNER...OR 26 MILES WEST OF
MASON CITY...MOVING EAST AT 35 MPH.

LOCATIONS IMPACTED INCLUDE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE FOR DAMAGING WINDS...FALLING TREES AND FLYING DEBRIS. MOVE
INDOORS AND STAY AWAY FROM WINDOWS. IF YOU ARE IN A MOBILE HOME...GET
OUT NOW...AND SEEK SHELTER IN A REINFORCED BUILDING.

&&

LAT...LON 4296 9367 4291 9368 4291 9392 4308 9384
      4326 9396 4326 9394 4325 9394 4326 9368
TIME...MOT...LOC 0045Z 265DEG 31KT 4308 9366
WIND...HAIL 60MPH <.75IN

$$

BEERENDS
880 
WWUS53 KDMX 100058
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
758 PM CDT THU JUN 9 2011

IAC081-100107-
/O.EXP.KDMX.SV.W.0115.000000T0000Z-110610T0100Z/
HANCOCK IA-
758 PM CDT THU JUN 9 2011

...THE SEVERE THUNDERSTORM WARNING FOR WESTERN HANCOCK COUNTY WILL
EXPIRE AT 800 PM CDT...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.  HOWEVER HEAVY RAIN IS STILL POSSIBLE WITH THIS THUNDERSTORM.

REMEMBER...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR 
EASTERN HANCOCK COUNTY UNTIL 845 PM CDT.

LAT...LON 4296 9367 4291 9368 4291 9392 4308 9384
      4326 9396 4326 9394 4325 9394 4326 9368
TIME...MOT...LOC 0057Z 265DEG 31KT 4309 9352

$$

BEERENDS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 9, 3:42 PM CDT, 3 hours 28 minutes earlier.

Area forecast discussion, Jun 9, 3:42 PM CDT, 3 hours 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DES MOINES IA
342 PM CDT THU JUN 9 2011

...UPDATED FOR THE 00Z AVIATION DISCUSSION...

.DISCUSSION...
BUSY FORECAST OVER THE NEXT 12 TO 24 HOURS AS SFC WAVE PASSES
THROUGH THE STATE.  CURRENTLY...ONGOING WAA AND THETA-E ADVECTION
HAS HELPED SUSTAIN CONVECTION FOR MOST OF THE DAY ACRS CENTRAL
IOWA.  SOME CLEARING IN FAR SOUTHWEST IA SHOULD HELP WITH
DESTABILIZATION AND WILL PROVIDE THE BEST THREAT OF ALL TYPES OF
SEVERE WEATHER...HOWEVER THIS WILL BE CONFINED TO THE FAR SOUTH.
FARTHER NORTH...LOW LEVELS BECOME INCREASINGLY STABLE WITH ELEVATED
CONVECTION MORE LIKELY.  THEREFORE...WIND THREAT WILL DIMINISH TO
THE NORTH WITH HAIL THREAT REMAINING.  CONVECTION SHOULD PROGRESS
THROUGH THE STATE TONIGHT WITH THE BEST THREAT OF HEAVY RAIN AND
SEVERE WEATHER PRIOR TO MIDNIGHT IN MOST LOCATIONS.  AFTER
MIDNIGHT...STILL SOME THREAT OF STORMS BUT BEST FORCING WILL BE
LEAVING THE AREA.  HEAVY RAINS ALSO REMAIN POSSIBLE WITH PWATS OF
1.5 TO 2.0 AND WILL DISCUSS IN HYRDO SECTION.  SFC LOW WILL MEANDER
INTO CENTRAL IA ON FRIDAY WITH ONLY ISOLD TO SCT CONVECTION IN THE
MORNING.  HOWEVER...DESTABILIZATION AHEAD OF THE LOW WILL LEAD TO
DEVELOPMENT BY MID AFTERNOON...MAINLY ALONG AND EAST OF INTERSTATE
35 AS SUBSIDENCE INCREASES FARTHER WEST.  THIS CONVECTION SHOULD
PULL EAST OF THE STATE WITH RIDGING INTENSIFYING INTO FRIDAY NIGHT
AND SATURDAY.  TRANQUIL WEATHER WILL BE EXPECTED THROUGH THE FIRST
HALF OF THE WEEKEND BUT WAA AND INCREASING THETA-E ADVECTION ON
SUNDAY WILL BRING SOME RETURN TO THUNDERSTORM CHANCES BY SUNDAY
AFTERNOON IN SOUTHWEST IA.  THIS THREAT OF THUNDERSTORMS WILL
PERSIST INTO THE MIDDLE OF NEXT WEEK AS A BOUNDARY REMAINS IN THE
VICINITY OF IOWA.  SEVERE THREAT DOESNT APPEAR TOO GREAT AT THIS
POINT AS INDICATIONS THAT SHEAR SHOULD BE RELATIVELY WEAK...BUT THIS
COULD CERTAINLY CHANGE.

&&

.HYDROLOGY...
VERY HEAVY RAINFALL LAST NIGHT PRODUCE 3 TO 5 INCHES OF RAIN JUST
SOUTH OF DSM. 18Z FLASH FLOOD GUIDANCE VALUES FROM THE RFC NOW HAVE
VALUES OF AROUND AN INCH IN CENTRAL IOWA AND HAVE GONE WITH A FLASH
FLOOD WATCH AS ANOTHER ROUND OF CONVECTION THIS EVENING COULD EASILY
TAKE US INTO FLASH FLOODING.  RIVER FLOODING MAY ALSO BE ENHANCED BY
ADDITIONAL RAINFALL THIS EVENING WITH MANY OF THE BASINS FEEDING THE
DES MOINES RIVER NEAR DES MOINES EXPECTED TO REACH OR ALREADY ABOVE
FLOOD STAGE.

&&

.AVIATION...10/00Z
NUMEROUS THUNDERSTORMS ARE EXPECTED ACROSS THE AREA OVERNIGHT THEN
DIMINISHING IN AREAL COVERAGE ON FRIDAY. IFR CIGS ARE EXPECTED TO
DEVELOP LATE TONIGHT OVER THE NORTHERN SITES THEN WILL GRADUALLY
RAISE INTO MVFR ON FRIDAY. LOW PRESSURE MOVING INTO IOWA ON FRIDAY
WILL LEAD TO VARIABLE WIND DIRECTIONS ACROSS THE STATE.

&&

.DMX WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH 12Z FRIDAY MORNING FOR
ADAIR-ADAMS-APPANOOSE-AUDUBON-BOONE-CARROLL-CASS-CLARKE-CRAWFORD-
DALLAS-DAVIS-DECATUR-GREENE-GUTHRIE-JASPER-LUCAS-MADISON-MAHASKA-
MARION-MARSHALL-MONROE-POLK-POWESHIEK-RINGGOLD-STORY-TAMA-TAYLOR-
UNION-WAPELLO-WARREN-WAYNE.

&&

SHORT TERM...COGIL
AVIATION...DONAVON
LONG TERM...COGIL
Hazardous weather outlook, Jun 9, 4:28 PM CDT, 2 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DES MOINES IA
428 PM CDT THU JUN 9 2011

IAZ004>007-015>017-023>028-033>039-101100-
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN-
WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-
428 PM CDT THU JUN 9 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
IOWA...MAINLY ALONG AND NORTH OF HIGHWAY 20.

.DAY ONE...TONIGHT

THUNDERSTORMS WILL OVERSPREAD THE AREA THIS EVENING. THE MAIN
THREAT WILL BE FROM LARGE HAIL AND HEAVY RAINFALL. SOME WIND GUSTS
WITH THE STORMS MAY APPROACH 50 MPH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THUNDERSTORMS WILL BE POSSIBLE ON FRIDAY...HOWEVER THE THREAT OF
SEVERE WEATHER IS LOW. ADDITIONAL THUNDERSTORMS ARE IN THE
FORECAST FOR EARLY NEXT WEEK AS WELL. AT THIS POINT...THE THREAT
FOR SEVERE WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS POSSIBLE TONIGHT.

IAZ044>050-057>062-070>075-101100-
CRAWFORD-CARROLL-GREENE-BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-
DALLAS-POLK-JASPER-POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-
MAHASKA-
428 PM CDT THU JUN 9 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA...
MAINLY BETWEEN HIGHWAY 30 AND HIGHWAY 92.

.DAY ONE...TONIGHT

NUMEROUS THUNDERSTORMS ARE EXPECTED TONIGHT WITH THE MAIN THREAT
FROM LARGE HAIL UP TO GOLF BALL SIZE. A SECONDARY THREAT OF HIGH
WINDS ALSO EXISTS...ESPECIALLY SOUTH OF INTERSTATE 80. HEAVY
RAINFALL IS ALSO EXPECTED WHICH MAY CAUSE FLASH FLOODING. A FLASH
FLOOD WATCH IS IN EFFECT FOR THE AREA TONIGHT.  RIVER FLOOD
WARNINGS ARE ALSO IN EFFECT FOR PORTIONS OF THE DES MOINES RIVER
VALLEY. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT
WEATHER.GOV/DESMOINES FOR FURTHER DETAILS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

SCATTERED THUNDERSTORMS ARE EXPECTED TO PERSIST INTO FRIDAY AND
BECOME MORE NUMEROUS BY AFTERNOON...ESPECIALLY EAST OF INTERSTATE
35. SOME LARGE HAIL AND DAMAGING WINDS MAY OCCUR WITH THESE
STORMS.

ADDITIONAL THUNDERSTORMS ARE IN THE FORECAST FOR EARLY NEXT WEEK
AS WELL. AT THIS POINT...THE THREAT FOR SEVERE WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION APPEARS LIKELY TONIGHT.

IAZ081>086-092>097-101100-
ADAMS-UNION-CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-
WAYNE-APPANOOSE-DAVIS-
428 PM CDT THU JUN 9 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...TONIGHT

THUNDERSTORMS ARE EXPECTED TONIGHT WITH THE STRONGEST DURING THE
EVENING. LARGE HAIL...DAMAGING WINDS AND A FEW TORNADOES ARE
POSSIBLE DURING THE EVENING. HEAVY RAINFALL WILL ALSO BE POSSIBLE
AND MAY PRODUCE FLASH FLOODING. A FLASH FLOOD WATCH IS IN EFFECT
FOR THE AREA TONIGHT. RIVER FLOOD WARNINGS ARE ALSO IN EFFECT FOR
PORTIONS OF THE DES MOINES RIVER VALLEY. PLEASE REFER TO THE
NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR
FURTHER DETAILS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

SCATTERED THUNDERSTORMS ARE EXPECTED TO PERSIST INTO FRIDAY AND
BECOME MORE NUMEROUS BY AFTERNOON...ESPECIALLY EAST OF INTERSTATE
35. SOME LARGE HAIL AND DAMAGING WINDS MAY OCCUR WITH THESE
STORMS.

ADDITIONAL THUNDERSTORMS ARE IN THE FORECAST FOR EARLY NEXT WEEK
AS WELL. AT THIS POINT...THE THREAT FOR SEVERE WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS LIKELY TONIGHT.

CC

In the hours before

Local storm report, Jun 9, 2:38 PM CDT, 4 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
238 PM CDT THU JUN 09 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0300 AM     HAIL             NNE TEMPLETON           41.92N 94.94W
06/09/2011  E0.88 INCH       CARROLL            IA   TRAINED SPOTTER

0153 PM     HAIL             2 NNW TEMPLETON         41.95N 94.96W
06/09/2011  E0.75 INCH       CARROLL            IA   TRAINED SPOTTER

0203 PM     HAIL             3 ESE COON RAPIDS       41.85N 94.62W
06/09/2011  E0.75 INCH       GUTHRIE            IA   TRAINED SPOTTER

&&

BEERENDS
Special weather statement, Jun 9, 4:49 PM CDT, 2 hours 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
449 PM CDT THU JUN 9 2011

IAZ097-092215-
DAVIS-
449 PM CDT THU JUN 9 2011

...PENNY HAIL POSSIBLE ACROSS SOUTHERN DAVIS COUNTY...

AT 447 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER SOUTH CENTRAL DAVIS COUNTY...MOVING EAST AT
30 MPH.

PENNY SIZE HAIL...ARE POSSIBLE WITH THIS STORM.

* THE THUNDERSTORM WILL BE NEAR...
  PULASKI BY 510 PM CDT...

SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

BEERENDS
Local storm report, Jun 9, 4:58 PM CDT, 2 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
458 PM CDT THU JUN 09 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0450 PM     HAIL             9 SW BLOOMFIELD         40.66N 92.54W
06/09/2011  E1.00 INCH       DAVIS              IA   TRAINED SPOTTER

&&

JB
Special weather statement, Jun 9, 6:10 PM CDT, 1 hour before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
610 PM CDT THU JUN 9 2011

IAZ075-092345-
MAHASKA-
610 PM CDT THU JUN 9 2011

AT 608 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER SOUTH CENTRAL MAHASKA COUNTY...MOVING
NORTHEAST AT 25 MPH.

NICKEL SIZE HAIL...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
  UNIVERSITY PARK...    KEOMAH VILLAGE...     ROSE HILL...

SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

COGIL
Special weather statement, Jun 9, 6:21 PM CDT, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
621 PM CDT THU JUN 9 2011

IAZ004-005-015-092345-
EMMET-KOSSUTH-PALO ALTO-
621 PM CDT THU JUN 9 2011

...NICKEL HAIL AND STRONG WINDS POSSIBLE...

AT 616 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER WEST CENTRAL PALO ALTO COUNTY...MOVING EAST
AT 45 MPH.

NICKEL SIZE HAIL...WINDS UP TO 50 MPH...ARE POSSIBLE WITH THIS STORM.

* THE THUNDERSTORM WILL BE NEAR...
  CYLINDER BY 630 PM CDT...
  FENTON AND RINGSTED BY 640 PM CDT...
  LONE ROCK BY 645 PM CDT...

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS
STORM HAS PASSED.

BEERENDS
Local storm report, Jun 9, 6:57 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
657 PM CDT THU JUN 09 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0612 PM     TSTM WND DMG     3 S AYRSHIRE            43.00N 94.83W
06/09/2011                   PALO ALTO          IA   911 CALL CENTER

            TREES DOWN SOUTH OF AYSHIRE ON 380TH AVE...AT 430ST AND
            460ST...TIME ESTIMATED FROM RADAR

&&

JB

The office that day

Everything else NWS Des Moines, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 9, 7:41 PM CDTSevere Thunderstorm WarningDMXCerro Gordo, Hancock, Worth37 min
Jun 9, 8:07 PM CDTSevere Thunderstorm WarningDMXCalhoun, Carroll, Greene, Webster41 min
Jun 9, 8:13 PM CDTSevere Thunderstorm WarningDMXBoone, Dallas, Jasper, Polk, Story, Warren47 min
Jun 9, 8:33 PM CDTSevere Thunderstorm WarningDMXCerro Gordo, Franklin, Hancock, Wright26 min
Jun 9, 8:37 PM CDTFlash Flood WarningDMXDallas, Madison, Polk, Warren6 hr
Jun 9, 8:37 PM CDTSevere Thunderstorm WarningDMXBoone, Greene, Webster38 min
Jun 9, 8:39 PM CDTSevere Thunderstorm WarningDMXBoone, Greene21 min
Jun 9, 8:47 PM CDTSevere Thunderstorm WarningDMXStory43 min
Jun 9, 8:55 PM CDTSevere Thunderstorm WarningDMXJasper, Polk50 min
Jun 9, 8:58 PM CDTSevere Thunderstorm WarningDMXJasper, Marshall, Story47 min
Jun 9, 9:02 PM CDTSevere Thunderstorm WarningDMXBoone, Story28 min
Jun 9, 9:11 PM CDTSevere Thunderstorm WarningDMXPolk34 min
Jun 9, 9:15 PM CDTSevere Thunderstorm WarningDMXHamilton, Hardin, Story20 min
Jun 9, 9:26 PM CDTSevere Thunderstorm WarningDMXBoone, Polk, Story22 min
Jun 9, 9:30 PM CDTFlash Flood WarningDMXBoone, Polk, Story4 hr
Jun 9, 10:04 PM CDTSevere Thunderstorm WarningDMXJasper, Marion, Polk, Warren41 min
Jun 9, 10:29 PM CDTSevere Thunderstorm WarningDMXAdams, Taylor31 min
Jun 9, 10:34 PM CDTSevere Thunderstorm WarningDMXPolk, Warren26 min
Jun 9, 10:45 PM CDTSevere Thunderstorm WarningDMXDallas, Polk31 min
Jun 9, 10:49 PM CDTSevere Thunderstorm WarningDMXJasper, Mahaska, Marion41 min
Jun 9, 10:56 PM CDTSevere Thunderstorm WarningDMXMadison, Warren34 min
Jun 9, 11:11 PM CDTFlash Flood WarningDMXJasper, Madison, Marion, Warren6 hr
Jun 9, 11:14 PM CDTHigh Wind WarningDMXMarshall, Tama106 min
Jun 9, 11:14 PM CDTSevere Thunderstorm WarningDMXAdair, Audubon, Cass46 min
Jun 9, 11:36 PM CDTFlash Flood WarningDMXAdair, Audubon, Dallas, Guthrie, Madison4 hr
Jun 10, 12:07 AM CDTRiver Flood WarningDMXPolk6 hr
Jun 10, 1:59 AM CDTSevere Thunderstorm WarningDMXAdams, Ringgold, Union46 min
Jun 10, 2:21 AM CDTFlash Flood WarningDMXMahaska, Marion, Monroe6 hr
Jun 10, 5:05 AM CDTAreal Flood WarningDMXMarion, Warren24 hr
Jun 10, 7:20 AM CDTRiver Flood WarningDMXPolk20 hr
Jun 10, 7:20 AM CDTRiver Flood WarningDMXPolk20 hr
Jun 10, 8:29 AM CDTAreal Flood WarningDMXMahaska, Marion24 hr

Nearby

Severe Thunderstorm Warnings in Iowa, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.